Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Pain in the lower calf, ice cold foot. Taking klaricid for lung infection. Had cesarean childbirth. Suggestions?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
I have pain in my lower right calf and my right foot is ice cold, do you know what is causing this? I am female, 29, have been sufferiing from a chest/lung infection and am taking klaricid antibiotics. I also had a baby 5 months ago by c section. Thanks
Posted Mon, 23 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The pain in the calf with an ice cold foot might be due to a vascular insufficiency or venous insufficiency (like in varicose veins) or venous congestion which occurs when the valves in your leg veins don't work properly to keep blood moving efficiently from your legs to your heart. This causes pain in legs and sometimes swelling.

You need to get your arterial blood pressure checked using an ultrasound stethoscope (Doppler), color Doppler and a MRA (magnetic resonance angiography) done.
Till that time, follow these lifestyle measures to alleviate the symptoms:

1) Increase muscle activity with walking, avoid standing in place for long periods of time and avoid sitting with the feet dependent.

2) Limit salt intake and stop taking any laxatives (if you are taking them).

3) Elevate the legs when sitting and wear leg wedges while sleeping, support socks and proper fitting shoes and socks.

4) Keep your fluid intake adequate by taking plenty of fluids.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor